MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-C (RH2); SERACLONE ANTI-C

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-C (RH2); SERACLONE ANTI-C
Catalog Number 802280100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a donor sample with the blood grouping reagent seraclone anti-c (rh2).The customer stated that the donor was previously tested as c-antigen negative several times in the past.The customer returned a product sample of the supposedly defective seraclone anti-c lot for investigational testing and additionally two segments of the donor in question.First, our quality control laboratory tested the product sample returned by the customer in parallel with their retention sample for potency and specificity.All acceptance criteria were met.The minimum titer 16 was exceeded.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Then ourquality control laboratory tested the segments with the complaint sample and the retention sample according to the instruction for use (ifu) with an incubation for 10 minutes at room temperature.Both segments showed positive reactions.Because the complaint sample was exhausted only the retention sample was used for the further testing: the segments were incubated only five minutes at room temperature.Again, the reactions were clearly positive.Additionally, the segments were tested with the reference lots of seraclone anti-c according to the ifu.Again, the segments showed positive reactions in all tests.Furthermore, the segments of the donor were tested with different anti-c reagents, among others in the ih system and the id system.In all cases the segments showed clearly positive reactions with anti-c.Based on the investigation the complaint was classified as undetermined.The complaint sample as well as the retention sample reacted as expected.All acceptance criteria regarding potency and specificity were met.The segments of the donor in question showed positive reactions with the complaint sample as well as with the retention sample of the supposedly defective lot.The donor's segments also reacted positively with all other anti-c reagents used.Therefore, we strongly suspect that the donor is not c antigen negative, but the c antigen was present but probably a variant or polymorphism was present.A molecular genetic determination could bring clarity here.This was not possible with the available material, as segments are not suitable for molecular genetic analysis.

Brand Name
BLOOD GROUPING REAGENT ANTI-C (RH2)
Common Device Name
SERACLONE ANTI-C
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key16731195
Report Number9610824-2023-00014
Device Sequence Number6663132
Product Code QHR
UDI-Device Identifier07611969950348
UDI-Public(01)07611969950348(17)230506(10)9206170-01
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
125226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Catalogue Number802280100
Device Lot Number9206170-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown